MAUDE Adverse Event Report: MEDLINE INDUSTRIES, LP; NEEDLE,25GX1.5",REG,BEVEL

MEDLINE INDUSTRIES, LP; NEEDLE,25GX1.5",REG,BEVEL
Catalog Number SYR100257
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes Bruise/Contusion (1754); Foreign Body In Patient (2687)
Date of Event 06/05/2024
Type of Reportable Event Serious Injury
Event or Problem Description
According to the customer, on (b)(6)2024 while attempting to remove needle after injecting "local medication" for a "rectal exam" the needle "broke off from the hub, leaving the sharp needle itself in the tissue of the region".
 
Additional Manufacturer Narrative
According to the customer, on (b)(6)2024 while attempting to remove needle after injecting "local medication" for a "rectal exam" the needle "broke off from the hub, leaving the sharp needle itself in the tissue of the region".The customer reported after the incident "c-arm x rays" and a "ct scan" were performed to locate the needle.The customer reported the patient was admitted to "pacu" and had surgery on (b)(6)2024 to "remove the needle from the anterior thigh region, as noted on the ct scan".The customer reported the patient had bruising on the "right thigh and right testicle" post-operatively "as anticipated", but the bruising has since resolved.It has been determined that the reported event caused or contributed to serious injury, therefore, this medwatch is being filed.If any further relevant information is identified or obtained, a supplemental medwatch will be submitted.

Common Device Name
NEEDLE,25GX1.5",REG,BEVEL
Manufacturer (Section D)
MEDLINE INDUSTRIES, LP
three lakes dr
northfield IL 60093 2753
Manufacturer Contact
danielle tognocchi
three lakes dr
northfield, IL 60093-2753
MDR Report Key19737558
Report Number1417592-2024-00738
Device Sequence Number20751695
Product Code FMI
UDI-Device Identifier40080196305576
UDI-Public40080196305576
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 07/14/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberSYR100257
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/14/2024
Initial Report FDA Received Date07/14/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age73 YR
Patient SexMale
Patient Weight75 KG